zbMATH — the first resource for mathematics

A law of large numbers for moderately interacting diffusion processes. (English) Zbl 0549.60071
We consider two special models of interacting diffusion processes, and derive in the limit, as the number of different processes tends to infinity and the interaction is rescaled in a suitable (”moderate”) way, a law of large numbers for the empirical processes. As limit dynamics we obtain certain nonlinear diffusion equations.

60J60 Diffusion processes
60K35 Interacting random processes; statistical mechanics type models; percolation theory
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
Full Text: DOI
[1] Braun, W., Hepp, K.: The Vlasov Dynamics and its Fluctuations in the 1/N Limit of Interacting Classical Particles. Comm. Math. Phys.56, 101–113 (1977) · Zbl 1155.81383 · doi:10.1007/BF01611497
[2] Calderoni, P., Pulvirenti, M.: Propagation ofchaos for Burgers Equation. Ann. Inst. H. Poincaré, Sec. A, Physique Théorique,29, 85–97 (1983) · Zbl 0526.60057
[3] Cole, J.D.: On a quasilinear parabolic equation occuring in aerodynamics. Quart. Appl. Math.9, 225–236 (1951) · Zbl 0043.09902
[4] Dudley, R.M.: Convergence of Baire Measures. Studia Mathematica27, 251–268 (1966) · Zbl 0147.31301
[5] Gikhman, I.I., Skorokhod, A.V.: The Theory of Stochastic Processes I. Berlin-Heidelberg-New York: Springer 1974 · Zbl 0132.37902
[6] Gutkin, E., Kac, M.: Propagation of Chaos and the Burgers Equation. SIAM J. Appl. Math.43, 971–980 (1983) · Zbl 0554.35104 · doi:10.1137/0143063
[7] Ikeda, N., Watanabe, S.: Stochastic Differential Equations and Diffusion Processes. Amsterdam-Oxford-New York: North Holland 1981 · Zbl 0495.60005
[8] Ladyzěnskaja, O.A., Solonnikov, V.A., Ural’ceva, N.N.: Linear and Quasilinear Equations of Parabolic Type. Translations of Mathematical Monographs Vol. 23. American Mathematical Society, Providence, Rhode Island 1968
[9] McKean, H.P.: Propagation of Chaos for a Class of Nonlinear Parabolic Equations. Lecture Series in Differential Equations 7, Catholic Univ. 41–57 (1967)
[10] Oelschläger, K.: A Martingale Approach to the Law of Large Numbers for Weakly Interacting Stochastic Processes. Ann. of Probab.12, 458–479 (1984) · Zbl 0544.60097 · doi:10.1214/aop/1176993301
[11] Osada, H., Kotani, S.: Propagation of chaos for Burgers Equation. Preprint (1983) · Zbl 0603.60072
[12] Rost, H.: Hydrodynamik gekoppelter Diffusionen: Fluktuationen im Gleichgewicht. Dynamics and Processes, Bielefeld 1981. ed. Ph. Blanchard, L. Streit, Lecture Notes in Mathematics 1031. Berlin-Heidelberg-New York: Springer 1983 · Zbl 0523.60096
[13] Spohn, H.: Kinetic Equations from Hamiltonian Dynamics: The Markovian Limit. Rev. Mod. Phys.52, 569–616 (1980) · doi:10.1103/RevModPhys.52.569
[14] Sznitman, A.S.: An example of a Nonlinear Diffusion Process with Normal Reflecting Boundary Conditions and some related Limit Theorems. Preprint (1983)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.